MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC AFFINITI 50; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC AFFINITI 50; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number AFFINITI 50 ULTRASOUND SYSTEM
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
Initially this event was thought to be a control panel swivel unlocking.It was later determined to be a monitor arm detachment.It was reported the affiniti 50 ultrasound system had a broken and detached monitor arm.The system was not in clinical use at the time and no person was harmed.The field service engineer (fse) replaced the monitor arm.
 
Additional Manufacturer Narrative
Upon investigation by philips, the customer reported the monitor was tilted down with pressure and the monitor tilt/swivel arm broke.This site is serviced by an authorized philips distributor and, to resolve the reported issue, the monitor arm was replaced.Further analysis of the replaced part was not possible, as the replaced part was discarded.Philips performed failure analysis of the same part model and determined that the amount of weight needed to cause a similar failure would need to exceed the weight of the attached monitor and would require a significant amount of added force.At this time based on the available information, we are unable to determine if the pressure applied to the monitor tilt was outside normal expected use.H3 other text : not returned.
 
Additional Manufacturer Narrative
Upon investigation by philips, the customer reported the monitor was tilted down with pressure and the monitor tilt/swivel arm broke.This site is serviced by an authorized philips distributor and, to resolve the reported issue, the monitor arm was replaced.Further analysis of the replaced part was not possible, as the replaced part was discarded.Philips performed failure analysis of the same part model and determined that the amount of weight needed to cause a similar failure would need to exceed the weight of the attached monitor and would require a significant amount of added force.At this time based on the available information, we are unable to determine if the pressure applied to the monitor tilt was outside normal expected use.H3 other text: not returned.

Brand Name
AFFINITI 50
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
thuy nguyen
22100 bothell everett highway
bothell, WA 98021
MDR Report Key16744689
Report Number3019216-2023-00046
Device Sequence Number17776953
Product Code IYN
UDI-Device Identifier00884838056244
UDI-Public00884838056244
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAFFINITI 50 ULTRASOUND SYSTEM
Device Catalogue Number795208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer03/17/2023
03/17/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/02/2023
05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown